Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 189, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2012, 1:26 PM EDT for Scott County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 1:26 PM EDT (17:26 UTC)
- Expired
- Jul 3, 2012, 2:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Scott County, TN
The radar
The Knoxville radar (KMRX), 97 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS54 KMRX 031726
SVRMRX
TNC151-031830-
/O.NEW.KMRX.SV.W.0189.120703T1726Z-120703T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
126 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 230 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ONEIDA...
AND WAS MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ONEIDA AROUND 140 PM EDT.
HUNTSVILLE AROUND 210 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE NORMA
AND SLICK ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3660 8426 3652 8426 3651 8433 3646 8435
3638 8431 3639 8432 3628 8433 3626 8438
3623 8437 3616 8443 3621 8448 3623 8457
3626 8457 3627 8462 3637 8470 3641 8467
3653 8474 3661 8467
TIME...MOT...LOC 1725Z 321DEG 10KT 3650 8459
$$
DMG2 follow-up statements
816
WWUS54 KMRX 031757
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
157 PM EDT TUE JUL 3 2012
TNC151-031830-
/O.CON.KMRX.SV.W.0189.000000T0000Z-120703T1830Z/
SCOTT TN-
157 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM FOR
SCOTT COUNTY...
AT 151 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED NEAR ONEIDA...AND WERE SLOWLY DRIFTING EAST AT 5 MPH.
&&
LAT...LON 3660 8426 3652 8426 3651 8433 3646 8435
3638 8431 3639 8432 3628 8433 3626 8438
3623 8437 3616 8443 3621 8448 3623 8457
3626 8457 3627 8462 3637 8470 3641 8467
3653 8474 3661 8467
TIME...MOT...LOC 1757Z 264DEG 12KT 3651 8448
$$
DMG551
WWUS54 KMRX 031812
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
212 PM EDT TUE JUL 3 2012
TNC151-031830-
/O.CON.KMRX.SV.W.0189.000000T0000Z-120703T1830Z/
SCOTT TN-
212 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM FOR
SCOTT COUNTY...
AT 208 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH...10 MILES SOUTHWEST OF ONEIDA. THIS STORM WAS SLOWLY DRIFTING
EAST AROUND 5 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HUNTSVILLE...ELGIN...SLICK ROCK...WINFIELD...NORMA...SMOKEY
JUNCTION...AND KETCHEN.
&&
LAT...LON 3660 8426 3652 8426 3651 8433 3646 8435
3638 8431 3639 8432 3628 8433 3626 8438
3623 8437 3616 8443 3621 8448 3623 8457
3626 8457 3627 8462 3637 8470 3641 8467
3653 8474 3661 8467
TIME...MOT...LOC 1811Z 289DEG 2KT 3645 8457
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:56 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 9:56 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 956 AM EDT TUE JUL 3 2012 .DISCUSSION...RADAR INDICATING ACTIVITY DEVELOPING TO THE WEST. SHOULD HAVE A SIMILAR DAY TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING DURING AFTERNOON. SO WILL LEAVE CURRENT RAIN CHANCES AS IS. THERE IS ALSO A RISK THAT A FEW OF THE STORMS BE STRONG OR SEVERE. ANOTHER HOT DAY IS ANTICIPATED AGAIN TODAY WITH ABOVE NORMAL TEMPERATURES. TEMPERATURES AND THE REST OF THE FORECAST ON TRACK. WILL UPDATE FORECAST TO REMOVE MORNING WORDING...NO OTHER CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 96 71 94 69 95 / 30 30 30 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 94 71 92 68 94 / 30 50 30 30 30 OAK RIDGE, TN 93 70 93 68 94 / 30 30 30 30 30 TRI CITIES AIRPORT, TN 92 65 91 64 92 / 30 50 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 3, 5:15 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT TUE JUL 3 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM EDT TUE JUL 3 2012 /415 AM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING BRIEF RELIEF FROM THE HEAT...GENERALLY ACROSS THE REGION AND NOT CONFINED TO THE HIGHER TERRAIN AREAS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO QUARTER SIZE...AND WIND GUSTS UP TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS. SOME SPOTTY TORRENTIAL RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ON THE 4TH OF JULY...AND CONDITIONS ARE FAVORABLE FOR A FEW STRONG TO SEVERE STORMS TO OCCUR IN THE AFTERNOON AND EVENING. DAMAGING WINDS OF 60 MPH OR GREATER...QUARTER SIZED OR LARGER HAIL...AND LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...GENERALLY EACH AFTERNOON OR EVENING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN THREATS WOULD BE WINDS GUSTING TO 50 MPH OR HIGHER AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED IN THE AFTERNOON AND EVENING ...ESPECIALLY ON THE 4TH OF JULY. TG
In the hours before
Local storm report, Jul 3, 9:28 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG JASPER 35.06N 85.63W
07/02/2012 MARION TN 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&Local storm report, Jul 3, 9:30 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/02/2012 SEQUATCHIE TN 911 CALL CENTER
SEVERAL TREES DOWN.
0550 PM TSTM WND DMG JASPER 35.06N 85.63W
07/02/2012 MARION TN 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
0912 PM FLOOD FARRAGUT 35.87N 84.18W
07/02/2012 KNOX TN 911 CALL CENTER
WATER COVERING ROADWAYS IN FARRAGUT.
0915 PM HAIL KNOXVILLE 35.97N 83.95W
07/02/2012 E1.00 INCH KNOX TN TRAINED SPOTTER
1/2 INCH TO 1 INCH SIZE HAIL.
0915 PM HAIL 1 WSW KNOXVILLE 35.97N 83.96W
07/02/2012 E1.75 INCH KNOX TN AMATEUR RADIO
1 INCH TO 1 3/4 INCH HAIL.
0916 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/02/2012 KNOX TN 911 CALL CENTER
NUMEROUS TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:42 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane, Scott | 57 min |
| Jul 2, 8:47 PM EDT | Areal Flood Advisory | MRX | Blount, Knox | 118 min |
| Jul 2, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 22 min |
| Jul 3, 1:54 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 66 min |
| Jul 3, 2:08 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 112 min |
| Jul 3, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 34 min |
| Jul 3, 4:43 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.